MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V242QR-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during therapeutic endoscopic retrograde cholangiopancreatography with lithotripsy, three mechanical lithotriptors broke.The two bullet tips broke and did not crush the stone.The wire-guided one ended up breaking the stone finally but it also broke in the process.The procedure took much longer, as reported, but was completed.Additional information obtained that each exchange would take roughly 2-5 minutes.The devices were inspected before use.There were no reports of patient or user harm associated with this event.Patient identifiers: complaint (b)(6) - 1 of 3 lithotriptors.Complaint (b)(6) - 2 of 3 lithotriptors.Complaint (b)(6) - 3 of 3 lithotriptors.This report is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented with device evaluation results and corrected model number.Updated fields: d4, d9, h3, h6.This device was returned for evaluation.Visual inspection as received condition found the operating pipe extended but could be operated as intended.There was biomaterial on the basket distal dip and inside the tube sheath consistent with use.The basket wires were deformed, severely bend out of its original shape, but not broken and its distal tip was present.The end of tube sheath appeared to be worn and stretched.The working length was also slightly bent.Also, observed that the black v-marking section was damaged, and its coating was peeling.However, the rest entire length of the metallic coil sheath was uniform in appearance.The knob used to slide the coil sheath could lock the slide region when tightened.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
Correction to d8, d8 was inadvertently left out of the first supplemental report.Correction to d4, the model number was updated in the first supplemental report however, the udi was not.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Since the device lot number was unknown, the dhr for the one year prior to the event date was inspected.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.Based on the similar investigation results in the past, due to various factors such as the size, hardness or shape of the calculus, a load beyond the resistance strength might have applied to the product during the lithotripsy.As a result, the basket wire was possibly broken.However, the exact cause of the reported event could not be determined.The instruction manual contains a warning to the user regarding this event: ·do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break and part of this instrument may remain in the body.·use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotriptor bml-110a-1.·a lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that open surgery may have to take place.·this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.·during lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.·do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16907693
Report Number9614641-2023-00644
Device Sequence Number6838675
Product Code LQC
UDI-Device Identifier04953170218392
UDI-Public04953170218392
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V242QR-30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/06/2023
08/29/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/01/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown